Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 37, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 26, 2021, 5:57 AM EDT. It took effect at Apr 26, 2021, 8:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2021, 5:57 AM EDT (09:57 UTC)
- In effect from
- Apr 26, 2021, 8:00 AM EDT
- Expired
- Apr 27, 2021, 4:57 PM EDT
- In force
- 33 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
799 WHUS73 KGRR 260957 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 557 AM EDT Mon Apr 26 2021 LMZ844>849-261800- /O.NEW.KGRR.SC.Y.0037.210426T1200Z-210427T1600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 557 AM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...Southeast winds 20 to 25 knots, becoming south late tonight. Waves 1 to 3 feet today with higher waves beyond 5 nautical miles from shore. Waves building to 2 to 5 feet for late tonight and early Tuesday. * WHERE...St Joseph to Manistee. * WHEN...Until noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
757 WHUS73 KGRR 261454 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1054 AM EDT Mon Apr 26 2021 LMZ844>849-262300- /O.CON.KGRR.SC.Y.0037.000000T0000Z-210427T1600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1054 AM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...Southeast winds 20 to 25 knots, becoming south late tonight. Waves 1 to 3 feet today with higher waves beyond 5 nautical miles from shore. Waves building to 2 to 5 feet for late tonight and early Tuesday. * WHERE...St Joseph to Manistee. * WHEN...Until noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
092 WHUS73 KGRR 261920 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 320 PM EDT Mon Apr 26 2021 LMZ844>849-270330- /O.CON.KGRR.SC.Y.0037.000000T0000Z-210427T1600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 320 PM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...Southeast winds 20 to 25 knots, becoming south late tonight. Waves 2 to 5 feet with higher waves beyond 5 nautical miles from shore. * WHERE...St Joseph to Manistee. * WHEN...Until noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
203 WHUS73 KGRR 270031 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 831 PM EDT Mon Apr 26 2021 LMZ844>849-270845- /O.CON.KGRR.SC.Y.0037.000000T0000Z-210427T1600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 831 PM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...Southeast winds 20 to 25 knots, becoming south late tonight. Waves 2 to 5 feet with higher waves beyond 5 nautical miles from shore. * WHERE...St Joseph to Manistee. * WHEN...Until noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
940 WHUS73 KGRR 270734 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 334 AM EDT Tue Apr 27 2021 LMZ844>849-271545- /O.CON.KGRR.SC.Y.0037.000000T0000Z-210427T1600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 334 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...South winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet. * WHERE...St Joseph to Manistee. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
465 WHUS73 KGRR 271457 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1057 AM EDT Tue Apr 27 2021 LMZ844>849-272300- /O.EXT.KGRR.SC.Y.0037.000000T0000Z-210428T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1057 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
205 WHUS73 KGRR 271934 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 334 PM EDT Tue Apr 27 2021 LMZ844>849-280000- /O.CON.KGRR.SC.Y.0037.000000T0000Z-210428T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 334 PM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 10 to 15 knots with gusts up to 25 knots and waves 1 to 4 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
620 WHUS73 KGRR 272057 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 457 PM EDT Tue Apr 27 2021 LMZ844>849-272200- /O.CAN.KGRR.SC.Y.0037.000000T0000Z-210428T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 457 PM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased below criteria for a Small Craft Advisory. $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 3:35 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 26, 3:35 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Grand Rapids MI 335 AM EDT Mon Apr 26 2021 LATEST UPDATE... Synopsis/Discussion .SYNOPSIS... Issued at 330 AM EDT Mon Apr 26 2021 - Slight chance of a storm with hail Monday night - Warm Tuesday, occasional chances for showers or storms - Cooler late in the week, unsettled weekend && .DISCUSSION...(Today through next Sunday) Issued at 330 AM EDT Mon Apr 26 2021 -- Slight chance of a storm with hail Monday night -- First, reflectivity seen on radar this morning is almost entirely virga from altostratus above 6,000 feet. Can't rule out a sprinkle or flurry this morning if any precip can make it through the dry low-level air. An intriguing borderline but potentially sneaky storm environment exists for late Monday night, essentially giving a low probability of isolated storm cells capable of producing hail in central Michigan north of Muskegon/GR/Lansing. 700-500 mb lapse rates of 7.5 or 8 degrees C/km associated with a large EML plume will advect in after midnight. 850-700 moisture and warm air transport will occur earlier in the evening amid a southwesterly jet, with most models keeping a layer of saturated warm air lingering in that layer past midnight even as the core of the low level jet becomes more westerly and focused south of Michigan. Between this moist layer below and the EML above will be a cap/CINH that will likely prevent convection, though a number of HREF members are showing a few hours during the overnight where the magnitude of the cap is curiously low. It's always difficult to know how reality will pan out with the strength of this elevated cap at the base of the EML relative to the moist layer beneath, but there is a low chance that it may allow some convection overnight. One other negative factor preventing higher probability of precip overnight is a lack of convergent forcing in the moist layer in the absence of a low-level jet nose. However, if a cell or two is able to develop, 500-1000 J/kg of MUCAPE and convective parcels rising through fairly steep lapse rates in the -10 C to -30 C layer would support the potential for hail. -- Warm Tuesday, occasional chances for showers or storms -- Ensemble support for a warm Tuesday remains on track, with highs ranging from the mid 70s in central to lower 80s in southern MI. Surface parcels will be strongly capped, though thunderstorms could develop late in the day or during the night as another round of moisture transport associated with a low-level jet moves in. The surface front will tend to sag southeast through Michigan on Wednesday, and a wave of low pressure along the front on Thursday may provide additional chances for showers or storms. -- Cooler late in the week, unsettled weekend -- There remains considerable spread among the ensemble member solutions late in the week, but Friday will most likely be a rather cool day as northwest flow behind the Rossby wave trough brings in some 850 mb air of roughly 0 degrees C. There is a tendency in most ensemble solutions for another western CONUS trough to move in during the weekend, setting up the possibility of warmer temperatures amid southwesterly flow returning by either Saturday or Sunday, though precipitation chances are difficult to pinpoint given various shortwaves potentially moving through this pattern. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 226 AM EDT Mon Apr 26 2021 VFR will prevail with scattered to broken cloud cover between 6,000 and 12,000 feet much of the time. Winds will increase this morning and become more from the southeast, and it will be gusty mid-morning through pretty much the entire day. Low-level wind shear greater than 30 knots will be present between the ground and 2,000 feet late Monday night. There is also a slight chance of a thunderstorm mainly north of MKG, GRR, and LAN around or after 06Z Monday night. && .MARINE... Issued at 226 AM EDT Mon Apr 26 2021 Winds from the southeast today will come close to being a hazard to small craft today, but an advisory is not expected. The large waves from these winds will be beyond 5 nautical miles from shore. As the winds become more from the south on Tuesday, expect waves to build and become hazardous to small craft. There will be occasional chances for a thunderstorm to cross Lake Michigan between Monday night and Wednesday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...CAS DISCUSSION...CAS AVIATION...CAS MARINE...CAS
Hazardous weather outlook, Apr 26, 3:55 AM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 355 AM EDT Mon Apr 26 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 355 AM EDT Mon Apr 26 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a slight chance of a thunderstorm tonight in Central Michigan. Cloud to ground lightning and hail would be possible if a storm does develop. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Occasional scattered thunderstorms are possible between Tuesday evening and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-270800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 355 AM EDT Mon Apr 26 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds from the southeast may gust over 20 knots and pose a potential hazard to small craft today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and waves will be hazardous to small craft on Tuesday. Occasional scattered thunderstorms are possible between Tuesday evening and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.